Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 57, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 21, 2014, 5:38 PM EDT for Allendale County, Hampton County, South Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2014, 5:38 PM EDT (21:38 UTC)
- Expired
- Jun 21, 2014, 6:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Allendale County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 19 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:11 PM EDT | TSTM WND DMG | 1 Sse Furman, SC | TREE DOWN ON HIGHWAY 601 SOUTH BEFORE BAMA PLACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299 WUUS52 KCHS 212138 SVRCHS SCC005-049-212230- /O.NEW.KCHS.SV.W.0057.140621T2138Z-140621T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 538 PM EDT SAT JUN 21 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR PORTIONS OF... ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA... HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 630 PM EDT * AT 538 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR LURAY...MOVING SOUTHEAST AT 20 MPH. PREPARE NOW FOR... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... * SOME LOCATIONS IN THE WARNING INCLUDE... GIFFORD...LURAY...LAKE WARREN STATE PARK...ESTILL...LENA...LENA... SCOTIA...SHIRLEY... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3273 8105 3257 8128 3284 8141 3290 8124 TIME...MOT...LOC 2138Z 337DEG 17KT 3282 8131 $$
3 follow-up statements
340 WWUS52 KCHS 212159 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC ISSUED BY NATIONAL WEATHER SERVICE WILMINGTON NC 559 PM EDT SAT JUN 21 2014 SCC005-049-212230- /O.CON.KCHS.SV.W.0057.000000T0000Z-140621T2230Z/ ALLENDALE SC-HAMPTON SC- 559 PM EDT SAT JUN 21 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR WESTERN HAMPTON AND SOUTH CENTRAL ALLENDALE COUNTIES... AT 559 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ESTILL...OR 12 MILES SOUTHWEST OF HAMPTON...MOVING SOUTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NIXVILLE...SHIRLEY...SCOTIA...FURMAN...STAFFORD...DE LOACH...BRIGHTON AND GARNETT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN CHARLESTON...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY. LAT...LON 3275 8136 3288 8124 3273 8105 3257 8128 TIME...MOT...LOC 2159Z 337DEG 17KT 3273 8126 $$
165 WWUS52 KCHS 212220 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 620 PM EDT SAT JUN 21 2014 SCC005-212230- /O.CAN.KCHS.SV.W.0057.000000T0000Z-140621T2230Z/ ALLENDALE SC- 620 PM EDT SAT JUN 21 2014 ...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF ALLENDALE COUNTY HAS BEEN CANCELLED... LAT...LON 3268 8128 3276 8116 3270 8109 3260 8125 TIME...MOT...LOC 2220Z 337DEG 17KT 3265 8116 $$ SCC049-212230- /O.CON.KCHS.SV.W.0057.000000T0000Z-140621T2230Z/ HAMPTON SC- 620 PM EDT SAT JUN 21 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR PORTIONS OF HAMPTON COUNTY... AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR DE LOACH...MOVING SOUTHEAST AT 20 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FURMAN... GARNETT AND SCOTIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3268 8128 3276 8116 3270 8109 3260 8125 TIME...MOT...LOC 2220Z 337DEG 17KT 3265 8116 $$
132 WWUS52 KCHS 212228 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 628 PM EDT SAT JUN 21 2014 SCC049-212238- /O.EXP.KCHS.SV.W.0057.000000T0000Z-140621T2230Z/ HAMPTON SC- 628 PM EDT SAT JUN 21 2014 ...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF HAMPTON COUNTY WILL EXPIRE AT 630 PM EDT... AT 628 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3268 8128 3276 8116 3270 8109 3260 8125 TIME...MOT...LOC 2228Z 337DEG 17KT 3262 8114 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:17 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 21, 4:17 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT SAT JUN 21 2014
.SYNOPSIS...
A BACKDOOR FRONT WILL DRIFT SOUTH INTO THE REGION TONIGHT THROUGH
SUNDAY. THE FRONT WILL STALL AND THEN DISSIPATE EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CONVECTION HAS BEEN SLOW TO DEVELOP ACROSS THE FORECAST AREA BY
LATE AFTERNOON DESPITE NOTABLE HEAT...HUMIDITY...AND IMPRESSIVE
LOW LEVEL INSTABILITY. THIS DELAY IS POSSIBLY DUE TO SUBSIDENCE
AND/OR NEGATIVE VORTICITY ADVECTION DOWNSTREAM OF A SHORTWAVE TO
THE NORTHWEST...AS WELL AS ALONG THE PERIPHERY OF A WEAK LOW
SYSTEM OFF THE FLORIDA COAST. THE STRONGEST CONVECTION BY 4 PM EDT
APPEARS MORE ASSOCIATED WITH THE SHORTWAVE ENERGY TRACKING TO THE
SOUTHEAST FROM THE UPSTATE REGION...RATHER THAN FROM THE MORE
TYPICAL SEABREEZE FORCING. A FEW NUMERICAL MODELS EVEN SUGGEST
THAT BEST CONVECTIVE COVERAGE COULD BE EITHER DELAYED OR EVEN
SUPPRESSED UNTIL LATER THIS EVENING...WHEN THE MORE ROBUST ENERGY
ALOFT CAN BREAK THROUGH ANY LIMITING ENVIRONMENT. THESE MORE
CONSERVATIVE MODEL SOLUTIONS ALSO HINT THAT THE MOST ENHANCED
ORGANIZATION/STRENGTHENING OF ACTIVITY COULD BE AFTER SUNSET
ACROSS NORTHERN SECTIONS OF THE FORECAST AREA...CLOSEST TO
SYNOPTIC SCALE CONVERGENCE AND FORCING FROM THE DESCENDING
SURFACE TROUGH AND EMBEDDED BACKDOOR FRONT.
DUE TO UNCERTAINTIES IN TIMING AND COVERAGE FOR THE NEXT SEVERAL
HOURS...HAVE CAPPED THUNDERSTORM CHANCES AROUND 40
PERCENT...HIGHEST ACROSS THE CHARLESTON TRI COUNTY REGION. WILL
MAINTAIN 20 PERCENT POPS THROUGH MIDNIGHT FOR MAINLY THE
INTERSTATE 95 CORRIDOR AND COASTAL COUNTIES...AS THE DESCENDING
FRONT AND PASSING SHORTWAVE ENERGY COULD PROVIDE SUFFICIENT
FORCING TO MAINTAIN NOCTURNAL ACTIVITY. PREFER TO STILL INDICATE A
DIMINISHING TREND FROM WEST TO EAST AFTER MIDNIGHT FOLLOWING THE
BOUNDARY TOWARD THE COASTLINE.
ANY CONVECTION THAT INITIATES THROUGH THE LATE DAY PERIOD WILL BE
ABLE TO TAP INTO SIGNIFICANT AMOUNTS OF LOW LEVEL INSTABILITY AND
STEEP LOW LEVEL LAPSE RATES. CONDITIONS COULD STILL SUPPORT OCCASIONAL
PULSE SEVERE THUNDERSTORMS WITH DAMAGING WET MICROBURSTS...ESPECIALLY
WHERE BOUNDARY/STORM CELL INTERACTIONS OCCUR. PRECIPITABLE WATER
VALUES AROUND 2 INCHES AND RELATIVELY SLOW/OCCASIONALLY ERRATIC
THUNDERSTORM PROPAGATION DUE TO WEAK STEERING FLOW AND COMPLEX
OUTFLOW INTERACTIONS WILL ALSO SUPPORT LOCALLY EXCESSIVE RAINFALL.
THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS...LOCALLY HEAVY RAIN
AND EXCESSIVE LIGHTNING WILL BE ADDRESSED WITHIN THE HAZARDOUS
WEATHER OUTLOOK. INSTABILITY WILL GRADUALLY WANE OVERNIGHT...AND
LATEST THINKING IS THAT SEVERE THREAT WILL ALSO DIMINISH BY LATE
EVENING WITH ANY LINGERING ACTIVITY.
WILL MAINTAIN THE ONGOING HEAT ADVISORY THROUGH EARLY
EVENING...OR AT LEAST UNTIL CONVECTION CREATES LOCAL COOLING
WITHIN ITS WAKE. TEMPERATURES WILL FALL INTO THE LOW TO MID 70S
OVERNIGHT.
LIGHT WINDS AND DECENT LOW LEVEL MOISTURE POOLING WITHIN THE
FRONTAL TROUGH COULD SUPPORT AREAS OF FOG/STRATUS DURING THE PRE-
DAWN HOURS. HOWEVER...COVERAGE AND INTENSITY OF FOG WILL DEPEND
HEAVILY ON THE THE LOCATION/AMOUNT OF EARLIER RAINFALL. SINCE
THERE IS STILL QUITE A BIT OF UNCERTAINTY REGARDING CONVECTIVE
TRENDS...PREFER TO KEEP FOG OUT OF THE FORECAST AT THIS TIME.
SUBSEQUENT FORECASTS WILL BE ABLE TO BETTER ADDRESS FAVORED AREAS
FOR ANY FOG AND/OR STRATUS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY...A LARGE/EXPANSIVE MID LVL RIDGE OF HIGH PRESSURE OVER THE
SOUTHEASTERN UNITED STATES WILL GRADUALLY RETREAT TO THE GULF OF
MEXICO WHILE A SUBTLE H5 SHORTWAVE SHIFTS OVER THE AREA FROM THE
NORTHWEST. AT THE SFC...A WEAK BACKDOOR FRONT WILL APPROACH FROM THE
NORTH AND STALL OVER THE AREA. THE PATTERN WILL FAVOR SLIGHTLY
COOLER TEMPS THAN THE PREVIOUS DAY...ALTHOUGH A WEAK WESTERLY WIND
COULD OFFSET COOLER TEMPS. 1000-850 MB THICKNESS VALUES SUPPORT HIGH
TEMPS IN THE LOW/MID 90S AWAY FROM THE IMMEDIATE COAST. PWATS NEAR
2.0 INCHES WILL SUPPORT AFTERNOON SHOWERS AND/OR THUNDERSTORMS
CAPABLE OF HEAVY RAINFALL...WITH PERHAPS SOME ENHANCEMENT IN OVERALL
COVERAGE AND INTENSITY OF ACTIVITY ALONG OR NEAR THE STALLED
BOUNDARY WHERE SBCAPES APPROACH 2000-3000 J/KG. ALTHOUGH WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...WE COULD SEE A FEW SEVERE
THUNDERSTORMS DURING AFTERNOON/EVENING HOURS BEFORE STRONGER
ACTIVITY WANES WITH SUNSET. A FEW SHOWERS AND/OR THUNDERSTORMS COULD
PERSIST INTO OVERNIGHT HOURS WITH ABUNDANT MOISTURE AVAILABLE.
OVERNIGHT LOWS SHOULD REMAIN MILD...IN THE LOW/MID 70S INLAND TO
UPPER 70S ALONG THE COAST.
MONDAY AND TUESDAY...THE PATTERN WILL REMAIN UNSETTLED AS ABUNDANT
MOISTURE FUELS SHOWERS AND/OR THUNDERSTORMS DURING PEAK HEATING
HOURS EACH AFTERNOON. ALTHOUGH THE MID/UPPER LVL PATTERN IS NOT
PARTICULARLY IMPRESSIVE IN REGARDS TO FORCING...MODELS SUGGEST A
WEAK AREA OF LOW PRESSURE DEVELOPING OVER THE SOUTHEAST ON MONDAY
AHEAD OF A WEAK TROUGH OF LOW PRESSURE THAT EVENTUALLY APPROACHES
FROM THE NORTHWEST/NORTH ON TUESDAY. CONVECTIVE ACTIVITY APPEARS
TO BE HIGHEST ON MONDAY ALONG THE STALLED BOUNDARY DRAPED OVER THE
FORECAST AREA...BEFORE COVERAGE BECOMES SLIGHTLY LESS BY TUESDAY AS
THE BOUNDARY DISSIPATES OR LIFTS NORTH OF THE AREA. A WEAK WESTERLY
FLOW WILL CONTINUE TO SUPPORT WARMER WEATHER. LATEST 1000-850 MB
THICKNESS VALUES SUPPORT OVERALL HIGH TEMPS IN THE LOW 90S AWAY
FROM THE COAST. A FEW LOCATIONS COULD REACH THE MID 90S WELL INLAND.
OVERNIGHT LOWS SHOULD RANGE BETWEEN THE LOW 70S INLAND TO MID/UPPER
70S ALONG THE COAST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
OVERALL THIS PERIOD IS EXPECTED TO TRANSITION BACK TO A MORE
CLIMATOLOGICAL NORM WITH REGARD TO RAIN CHANCES. HIGHS SHOULD BE
FAIRLY CLOSE TO NORMAL VALUES...WITH OVERNIGHT LOWS RUNNING A
COUPLE DEGREES ABOVE NORMAL.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS
AFTERNOON...HOWEVER SIGNIFICANT UNCERTAINTY REMAINS CONCERNING
TIMING AND COVERAGE. HAVE NARROWED DOWN EXPLICIT MENTION OF TSRA
DOWN TO 2 HOURS AT BOTH TAF SITES...WHILE MAINTAINING VCTS THROUGH
EARLY EVENING. AMENDMENTS WILL LIKELY BE NEEDED AS CONVECTIVE
TRENDS BECOME MORE APPARENT IN THE NEXT FEW HOURS. SEVERAL
NUMERICAL MODEL SOLUTIONS SUGGEST THAT SHOWERS/THUNDERSTORMS COULD
PERSIST INTO AT LEAST THE EVENING HOURS AS A BACKDOOR FRONT SLIPS
INTO THE AREA OVERNIGHT. IF THIS SCENARIO VERIFIES...THEN
SUBSEQUENT TAF ISSUANCES MAY NEED TO ACCOUNT FOR LINGERING
CONVECTIVE IMPACTS. DEPENDING ON RAIN COVERAGE...PATCHY FOG COULD
DEVELOP DURING THE PRE-DAWN HOURS...AND HAVE TRENDED TOWARD THIS
POSSIBILITY WITH 6SM BR AT BOTH TAF SITES.
EXTENDED AVIATION OUTLOOK...MODERATE CHANCES OF MVFR CIGS/VSBYS
EACH AFTERNOON DUE TO SHOWERS AND/OR THUNDERSTORMS. PATCHY MVFR
CEILINGS AND VSBYS POSSIBLE LATE SUNDAY NIGHT AND MONDAY NIGHT.
&&
.MARINE...
TONIGHT...A BACKDOOR FRONT WILL ADVANCE INTO THE MARINE ZONES. WINDS
WILL VEER TOWARD THE W/NW AT 10 KT OR LESS BEHIND THE DESCENDING
FRONT...WHILE SW WINDS AS HIGH AS 15 TO 20 KT WILL PERSIST SOUTH
OF THE FRONT. THUNDERSTORMS COULD ALTER LOCAL WINDS TONIGHT. SEAS
WILL AVERAGE 2 TO 3 FT.
SUNDAY THROUGH WEDNESDAY...A WEAK BACKDOOR COLD FRONT WILL DRIFT
INTO THE NORTHERN WATERS SUNDAY...THEN STALL OUT ALONG OR NEAR THE
SAVANNAH RIVER ON MONDAY. THE FRONT/BOUNDARY SHOULD THEN LIFT BACK
BACK NORTH OF THE AREA ON TUESDAY. MARINE CONDITIONS ARE EXPECTED TO
REMAIN BELOW SMALL CRAFT ADVISORY LEVELS DURING THIS TRANSITION WITH
WINDS AT OR BELOW 10-15 KT AND SEAS NO HIGHER THAN 3 FEET. THE
PRESSURE GRADIENT WILL THEN BEGIN TO ENHANCE LATE TUESDAY AS A
TROUGH OF LOW PRESSURE APPROACHES THE WATERS FROM THE
NORTHWEST/NORTH. SOMEWHAT STRONGER SOUTH TO SOUTHWEST WINDS...BUT
STILL AT OR BELOW 20 KNOTS WILL OCCUR FROM THE LATER HALF OF TUESDAY
INTO THURSDAY MORNING...WITH THE STRONGEST WINDS OCCURRING DURING
THE NIGHT TIME HOURS. ANOTHER ROUND OF SOMEWHAT STRONGER SOUTH TO
SOUTHWEST WINDS ARE POSSIBLE FROM LATER THURSDAY INTO FRIDAY
MORNING...AGAIN IT APPEARS SPEEDS SHOULD BE AOB 20 KNOTS. ATTM...NO
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE COASTAL
WATERS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ116>119-
138>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ043>045-
047>052.
MARINE...NONE.
&&
NEAR TERM...WMS
SHORT TERM...DPB
LONG TERM...MTE
AVIATION...WMS/DPB
MARINE...WMS/DPB/MTEHazardous weather outlook, Jun 21, 4:32 AM EDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 432 AM EDT SAT JUN 21 2014 AMZ330-350-352-354-374-GAZ087-088-099>101-114-115-137-SCZ040-042- 220845- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-LONG- ALLENDALE-HAMPTON- 432 AM EDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS EXCEEDING 60 MPH THIS AFTERNOON AND EVENING...MAINLY BETWEEN 3 PM AND 10 PM. THUNDERSTORMS COULD ALSO PRODUCE EXCESSIVE LIGHTNING AND LOCALLY HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENT AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. GAZ116>119-138>141-SCZ043>045-047>052-220845- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 432 AM EDT SAT JUN 21 2014 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS EXCEEDING 60 MPH THIS AFTERNOON AND EVENING...MAINLY BETWEEN 3 PM AND 10 PM. THUNDERSTORMS COULD ALSO PRODUCE EXCESSIVE LIGHTNING AND LOCALLY HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENT AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jun 21, 3:36 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT SAT JUN 21 2014
SCZ045-212015-
INLAND BERKELEY-
336 PM EDT SAT JUN 21 2014
...STRONG THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT LIGHTNING
APPROACHING LAKE MOULTRIE...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EASTERN LAKE MARION...MOVING SOUTHEAST AT
15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EASTERN LAKE MARION...LAKE MOULTRIE...PRIOLEAU...EADYTOWN...
CROSS...BONNEAU BEACH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3345 8016 3346 8015 3336 7989 3318 8000
3331 8026 3336 8024 3339 8024 3340 8022
3345 8022 3345 8021 3346 8021 3345 8019
3346 8018 3345 8017 3346 8016
TIME...MOT...LOC 1933Z 294DEG 13KT 3341 8022
JAQSpecial weather statement, Jun 21, 5:31 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 531 PM EDT SAT JUN 21 2014 SCZ040-042-212200- ALLENDALE-HAMPTON- 531 PM EDT SAT JUN 21 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON COUNTIES THROUGH 600 PM EDT... AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR ROUSE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ROUSE...BARTON...DUKES...GIFFORD...VALENTINE...LURAY... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... NICKEL SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3274 8108 3262 8131 3288 8141 3293 8127 TIME...MOT...LOC 2132Z 327DEG 12KT 3285 8133 JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:45 AM EDT | Heat Advisory | CHS | Berkeley, Colleton, Dorchester | 15 hr |
| Jun 21, 3:36 PM EDT | Special Weather Statement | CHS | Berkeley | 39 min |
| Jun 21, 4:45 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 60 min |
| Jun 21, 5:18 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 57 min |
| Jun 21, 5:23 PM EDT | Special Marine Warning | CHS | 82 min | |
| Jun 21, 5:31 PM EDT | Special Weather Statement | CHS | Hampton | 29 min |
| Jun 21, 5:53 PM EDT | Special Marine Warning | CHS | 67 min | |
| Jun 21, 6:14 PM EDT | Special Weather Statement | CHS | Jasper | 46 min |
| Jun 21, 6:59 PM EDT | Special Weather Statement | CHS | Dorchester | 31 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.